MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; ARTHROSCOPE

SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; ARTHROSCOPE
Catalog Number 314.743
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: hto.Initial reporter is a j&j employee.Part # 314.743 synthes lot # h890677.Supplier lot # h890677.Release to warehouse date: 23 june 2020.Supplier: criterion tool & die, inc.No ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the ria driveshaft l520, p/n: 314.743, broke off.The broken fragment was not returned for evaluation.No other problem identified.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the assembly allegation was not conducted due to the condition in which the device was received.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ria driveshaft l520, p/n: 314.743 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported that on (b)(6), 2022, the ria was assembled with the ria 360 drive shaft and the 12mm trimming head, which broke at the moment of reaming the femoral canal.Afterward, they passed the 13mm trimming head which was mounted on the ria 520 to continue the extraction of graft from the canal.The head and proximal part of the driving shaft were split again.It was not possible to remove the hose system of the ria l360 from its drive shaft, so it was covered with latex gloves.The procedure was not a success.The surgeon was not able to remove the required graft and the wound was closed.Due to the damage of the two milling cutters and the drive shaft, it was not possible to take the graft that the patient needed to fill the defect because it was a reconstructive surgery that required a second surgical time, with the possibility and risk of infection.It was discovered upon inspection of the returned product on march 8, 2023 that the tip of the ria driveshaft l520 broke off.This report involves one drive shaft-minimum 520mm length-for use with ria.This is report 3 of 3 for (b)(4).

Brand Name
DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16597927
Report Number8030965-2023-03580
Device Sequence Number14590298
Product Code HRX
UDI-Device Identifier07611819739208
UDI-Public(01)07611819739208
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.743
Device Lot NumberH890677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA DRIVESHAFT L360; RIA REAMER HEAD Ø12; RIA REAMER HEAD Ø13
Patient Age19 YR
Patient SexMale